MAUDE Adverse Event Report: BIOMÉRIEUX, SA MEROPENEM MP 32 US B100 - 513848

BIOMÉRIEUX, SA MEROPENEM MP 32 US B100 - 513848
Catalog Number 513848
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states notified biomérieux of discrepant meropenem susceptible results when testing klebsiella pneumonia strains isolated from a patient's sample using etest® method (ref.513848, lot 1007735480).The customer stated they had inoculated the suspension of the microorganism isolated from the patient's sample into biomérieux mhe agar and applied the meropenem strip lot 1007735480; after incubation the customer obtained a meropenem mic value of 0.25 g/ml, categorizing the strain to be susceptible to this antimicrobial agent.The customer indicated that they had also performed carbanp test for carbapenemase detection and a positive result was obtained; this is not consistent with the susceptible result to meropenem.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding discrepant meropenem susceptible results when testing klebsiella pneumoniae strains isolated from a patient's sample using etest® method (ref.(b)(4), lot 1007735480).The investigation included testing multiple quality control (qc) strains using the retain samples of this impacted lot 1007735480 as well as two other lots, 1007583220 and 1008195550.The qc results obtained for the strains tested were in accordance with the expected specifications and equivalent between the three lots of etest mp 32.No product performance issues were observed during the quality control investigation.The customer¿s strain was returned to biomerieux for testing.Analysis of the strain confirmed the strain was klebsiella pneumoniae ssp pneumoniae.Whole genome sequencing (wgs) was performed, and it confirmed the presence of a carbapenemase-producing strain (presence of the gene kpc-3).The customer¿s susceptible results obtained with etest® mp 32 lot number 1007735480 was reproduced internally on the strain provided.Tthe strain was tested with the agar dilution (ad) methodology as it was the reference method used for the etest® meropenem (mp 32) development and with three lots of etest® mp 32 strips (lot numbers 1007583220,1007735480, and 1008062280).The etest® mp 32 mics (0.5 g/ml, 0.5 g/ml, and 0.25 g/ml, respectively) were within essential agreement compared to the reference mic (agar dilution 0.25 g/ml, susceptible) without any category error.The device performed as expected.This phenomenon with some strains characterized as ¿carbapenemase-producing bacteria ¿ and having a low susceptibility to carbapenems, is known.

Brand Name
MEROPENEM MP 32 US B100 - 513848
Common Device Name
MEROPENEM MP 32 US B100 - 513848
Manufacturer (Section D)
BIOMÉRIEUX, SA
3 route de port michaud
la balme
FR 
MDR Report Key10581078
Report Number9615754-2020-00148
Device Sequence Number3449768
Product Code JWY
UDI-Device Identifier03573026259297
UDI-Public03573026259297
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K010363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Catalogue Number513848
Device Lot Number1007735480
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1